Alert archive / Ohio / Wind Advisories in 2017

Wind Advisory 1, NWS Pittsburgh, PA

January 10, 201711 counties in Ohio; 6 counties in Pennsylvania; Brooke County, Hancock County, Ohio County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Jan 10, 2017, 4:45 PM EST for 11 counties in Ohio; 6 counties in Pennsylvania; Brooke County, Hancock County, Ohio County, West Virginia. It took effect at Jan 10, 2017, 8:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2017, 4:45 PM EST (21:45 UTC)
In effect from
Jan 10, 2017, 8:00 PM EST
Expired
Jan 11, 2017, 1:59 AM EST
In force
6 hr
Issued by
NWS Pittsburgh, PA

Counties Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Beaver County, PA, Butler County, PA, Forest County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Brooke County, WV, Hancock County, WV, Ohio County, WV

The radar

The Pittsburgh radar (KPBZ), 48 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2017-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2017-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 376 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
376 m²/s²
0-3 km storm-relative helicity
693 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

152 
WWUS71 KPBZ 102145
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EST TUE JAN 10 2017

OHZ039>041-PAZ007>009-013-110545-
/O.NEW.KPBZ.WI.Y.0001.170111T0100Z-170111T0900Z/
TUSCARAWAS-CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...CARROLLTON...
MALVERN...EAST LIVERPOOL...SALEM...COLUMBIANA...SHARON...
HERMITAGE...GROVE CITY...OIL CITY...FRANKLIN...TIONESTA...
NEW CASTLE...ELLWOOD CITY
445 PM EST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST
WEDNESDAY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH.

* PERIOD OF STRONGEST WINDS...9 PM TO 1 AM IN OHIO...AND 11 PM TO
  3 AM IN PENNSYLVANIA

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GUSTS OVER 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE REPORT DOWN TREES OR BRANCHES BY CALLING 412-262-1988,
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE, OR USING TWITTER
@NWSPITTSBURGH

&&

$$
2 follow-up statements
368 
WWUS71 KPBZ 110231
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
931 PM EST TUE JAN 10 2017


OHZ048>050-057>059-068-069-PAZ014-020-WVZ001>003-110900-
/O.EXA.KPBZ.WI.Y.0001.000000T0000Z-170111T0900Z/
COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-
MONROE-BUTLER-BEAVER-HANCOCK-BROOKE-OHIO-
INCLUDING THE CITIES OF...COSHOCTON...CADIZ...STEUBENVILLE...
ZANESVILLE...CAMBRIDGE...MARTINS FERRY...ST. CLAIRSVILLE...
CALDWELL...WOODSFIELD...BUTLER...ALIQUIPPA...BEAVER FALLS...
AMBRIDGE...MONACA...WEIRTON...FOLLANSBEE...WELLSBURG...WHEELING
931 PM EST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST WEDNESDAY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH.

* PERIOD OF STRONGEST WINDS...9 PM TO 1 AM IN OHIO...AND 11 PM 
  TO 3 AM IN PENNSYLVANIA

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GUSTS OVER 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE REPORT DOWN TREES OR BRANCHES BY CALLING 412-262-1988...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH

&&

$$

OHZ039>041-PAZ007>009-013-110900-
/O.CON.KPBZ.WI.Y.0001.000000T0000Z-170111T0900Z/
TUSCARAWAS-CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...CARROLLTON...
MALVERN...EAST LIVERPOOL...SALEM...COLUMBIANA...SHARON...
HERMITAGE...GROVE CITY...OIL CITY...FRANKLIN...TIONESTA...
NEW CASTLE...ELLWOOD CITY
931 PM EST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH.

* PERIOD OF STRONGEST WINDS...9 PM TO 1 AM IN OHIO...AND 11 PM 
  TO 3 AM IN PENNSYLVANIA

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GUSTS OVER 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE REPORT DOWN TREES OR BRANCHES BY CALLING 412-262-1988...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE... OR USING TWITTER
@NWSPITTSBURGH

&&

$$
801 
WWUS71 KPBZ 110659
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
159 AM EST WED JAN 11 2017


OHZ039>041-048>050-057>059-068-069-PAZ007>009-013-014-020-
WVZ001>003-110800-
/O.CAN.KPBZ.WI.Y.0001.000000T0000Z-170111T0900Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-BEAVER-HANCOCK-BROOKE-OHIO-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...CARROLLTON...
MALVERN...EAST LIVERPOOL...SALEM...COLUMBIANA...COSHOCTON...
CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...OIL CITY...FRANKLIN...TIONESTA...NEW CASTLE...
ELLWOOD CITY...BUTLER...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...WEIRTON...FOLLANSBEE...WELLSBURG...WHEELING
159 AM EST WED JAN 11 2017

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY.

WIND GUSTS HAVE WEAKENED BELOW ADVISORY LEVELS. GUSTS OF 25 TO 30
MPH ARE STILL POSSIBLE THROUGH DAWN.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 4:10 PM EST, 35 minutes earlier.

Area forecast discussion, Jan 10, 4:10 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
410 PM EST Tue Jan 10 2017

.SYNOPSIS...
A wintry mix of precipitation is expected today before much
warmer air moves in Wednesday and Thursday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Warmer air continues to infiltrate the CWA fairly slowly as the
low levels continue to retain a bit of an easterly component that
is not favorable to rapid warming of the boundary layer expect in
the immediate lee of the ridges. Temperatures near an below
freezing remain in Forest...Jefferson...Clarion...northern
Indiana...and Garrett County at this hour. Elsewhere, all
advisories have been dropped due to temperatures rising beyond the
mid 30s and a lack of continued icing reports.

Hi-res model guidance indicates continues to indicate a slow
erosion of colder air in the northeastern CWA. However...the
current timing of the end of the advisory still looks good around
00Z/7 PM as warmer air is already on the doorstep here and
dewpoints have come up to the surface temperatures, which means
wet bulb effects have already done all they will be able to do to
maintain sub-freezing readings.

The exception for the end of the advisory may be Garrett County.
Here temperatures are largely in the mid 20s across the far
eastern portions of the county and in the lower 30s from Oakland
westward. Given hi-res indications that low level flow will fail
to lose its easterly component until after 03z...the advisory may
need to be extended. However, between now and 00z, surface
observations will continue to be watched with a decision pending
on that.

A short wave trough follows for later on this evening with rapid
warming associated with increased mixing with it and gusty winds.
This will surely bring all areas well above freezing as it passes
through. Fries

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
An enhancing shortwave and increasing moisture from the Tennessee
Valley with warm air advection will bring precipitation back into
the region Wednesday afternoon into Wednesday night. Another cold
front on Thursday will bring another round of precipitation
Thursday into Thursday night, with the front likely sagging slowly south
of the area for Friday. Warmer air should keep nearly all
locations above freezing through this entire period. Much above
normal temperatures are predicted through the end of the week.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Extended models show the late week front lingering across
southern portions of the forecast area, and with uncertainty as to
exactly where the front will be, have kept likely pops generally
contained to locations south of Pittsburgh Saturday and Sunday.
GFS and ECMWF diverge in model solutions for Sunday night and
Monday with a system in the Plains, and have made minimal changes
to this portion of the forecast. Temperatures should be near or
slightly above normal.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Temperatures will continue to warm with only northern ports
having a wintry mix through 00Z, while other ports have patchy
rain. MVFR and patchy IFR will slowly improve overnight into early
Wednesday. A strong low level jet will result in wind shear
potential into the evening.

.OUTLOOK...
Restrictions are expected later Wednesday into Thursday as a cold
front slowly pushes east across the region.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Winter Weather Advisory until 7 PM EST this evening FOR MDZ001.
OH...None.
PA...Winter Weather Advisory until 7 PM EST this evening FOR PAZ009-
     015-016-023.
WV...None.

&&
Hazardous weather outlook, Jan 10, 4:45 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EST TUE JAN 10 2017

OHZ039>041-PAZ007-008-013-112145-
TUSCARAWAS-CARROLL-COLUMBIANA-MERCER-VENANGO-LAWRENCE-
445 PM EST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA AND WESTERN PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ048>050-057>059-068-069-PAZ014-020>022-029-031-073>076-WVZ001>004-
012-021-509>514-112145-
COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
445 PM EST TUE JAN 10 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-PAZ015-016-023-112145-
GARRETT-CLARION-JEFFERSON-INDIANA-
445 PM EST TUE JAN 10 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND WEST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ009-112145-
FOREST-
445 PM EST TUE JAN 10 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 4:24 AM ESTSpecial Weather StatementPBZAllegheny, Beaver, Butler, Greene, Lawrence, Mercer and 1 more36 min

Nearby

Wind Advisories in Ohio, 2017Wind Advisories in Pennsylvania, 2017Wind Advisories in West Virginia, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.